Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Did PEP fail?
Sep 12, 2002

Id first just like to say thank you for your response on a previous question. I have one more. I feel like Im out of control and Id like an educated answer. I started PEP (Combivir and a protease inhibitor) about 15 days ago. On day 9 I stopped taking the PI due to nausea, vomiting and serious fatigue. After stopping them, I quit becoming sick and feeling so ran down. But now ,on day 15, I can feel little pea sized lymphs in my neck and armpits. I was wondering if this is normal? Maybe you can always feel them? Is this a side effect to the medication Im on (Combivir now) or a sign that PEP hasnt worked in my case? Given my only exposure was unprotected/non ejaculate oral sex and a hand job with cuts.... do you think it's likely that PEP hasnt helped me? Should I start the PI again just in case? Thank you so much for taking time to answer a crazy woman's question. A response would put my world back to ease as much as possible ;) Thank you.

Response from Dr. Henry

Glands like you describe are common and do not indicate an increased chance that you acquired HIV. It is also unlikely that the meds are causing that. Your odds for becoming HIV infected from that exposure history are very small. For a low risk type of exposure either no PEP or two NRTIs (Combivir) is adequate. KH



Previous
MY 4th TIME SCREAMING FOR HELP!!!!
Next
Celebrex for Fibramyalgia, is it safe to take forever?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement